Alert archive / California / Heat Advisories in 2017

Heat Advisory 6, NWS Eureka, CA

August 31, 2017Del Norte County, Humboldt County, California

NWS Eureka, CA issued this heat advisory at Aug 31, 2017, 3:51 AM PDT for Del Norte County, Humboldt County, California. It took effect at Aug 31, 2017, 12:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2017, 3:51 AM PDT (10:51 UTC)
In effect from
Aug 31, 2017, 12:00 PM PDT
Expired
Sep 1, 2017, 12:00 PM PDT
In force
24 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2017-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2017-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2962 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS76 KEKA 311051
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
351 AM PDT Thu Aug 31 2017

...PROLONGED HEATWAVE EXPECTED LATE THIS WEEK THROUGH EARLY NEXT
WEEK...

.A prolonged period of excessive heat is expected late this week
through early next week. Afternoon interior temperatures will
rise into the upper 90s to triple digits Thursday, reach peak
heat Friday and Saturday, and remain above normal through at
least Monday. A high risk of heat related illnesses is expected,
particularly for population groups that are most sensitive to
heat.

CAZ102-104>106-010000-
/O.UPG.KEKA.EH.A.0002.170901T1800Z-170903T2100Z/
/O.NEW.KEKA.HT.Y.0006.170831T1900Z-170901T1900Z/
/O.EXB.KEKA.EH.W.0002.170901T1900Z-170904T0300Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
351 AM PDT Thu Aug 31 2017

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO NOON PDT FRIDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON FRIDAY TO 8 PM PDT
SUNDAY...

The National Weather Service in Eureka has issued an Excessive
Heat Warning...which is in effect from noon Friday to 8 PM PDT
Sunday. a Heat Advisory has also been issued. This Heat Advisory
is in effect from noon today to noon PDT Friday. The Excessive
Heat Watch is no longer in effect. 

* LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew...
  Ettersberg...Orleans...Willow Creek...Garberville... 
  Bridgeville.

* TEMPERATURES...High temperatures between 95 and 103 today...and
  between 103 and 113 Friday, Saturday and Sunday. Overnight lows
  ranging from the upper 50s in deep valleys to near 70 in higher
  terrain.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids, stay in an air-conditioned room, stay out of the sun, and
check up on relatives and neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$

CAZ107-108-110>113-010000-
/O.EXT.KEKA.EH.W.0002.170831T1900Z-170904T0300Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
351 AM PDT Thu Aug 31 2017

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM
PDT SUNDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Boonville...Comptche...
  Ukiah...Hopland...Leggett...Laytonville...Willits...Covelo...
  Weaverville...Burnt ...Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 100 and 107 
  today...and between 105 and 115 Friday, Saturday and Sunday. 
  Overnight lows ranging from the upper 50s in deep valleys to 
  near 70 in higher terrain.

* IMPACTS...High risk of heat illness for those who are sensitive
  to heat or for those who are exposed to the sun and active for 
  long durations. This heat will also be dangerous to anyone 
  without proper hydration or adequate cooling. Heat stress is 
  possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids, stay in an air-conditioned room, stay out of the sun, and
check up on relatives and neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

$$
4 follow-up statements
581 
WWUS76 KEKA 312213
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
313 PM PDT Thu Aug 31 2017

...PROLONGED HEATWAVE EXPECTED LATE THIS WEEK THROUGH EARLY NEXT
WEEK...

.A prolonged period of excessive heat is expected late this week 
through early next week. Afternoon interior temperatures will rise
into the upper 90s to triple digits Thursday, reach peak heat 
Friday and Saturday, and remain above normal through at least 
Monday. A high risk of heat related illnesses is expected, 
particularly for population groups that are most sensitive to 
heat.

CAZ102-104>106-011115-
/O.CON.KEKA.EH.W.0002.170901T1900Z-170904T0300Z/
/O.CON.KEKA.HT.Y.0006.000000T0000Z-170901T1900Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
313 PM PDT Thu Aug 31 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO
8 PM PDT SUNDAY...

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow ...Creek...
  Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 95 and 103 today...and
  between 103 and 113 Friday, Saturday and Sunday. Overnight lows
  ranging from the upper 50s in deep valleys to near 70 in higher
  terrain.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ107-108-110>113-011115-
/O.CON.KEKA.EH.W.0002.000000T0000Z-170904T0300Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
313 PM PDT Thu Aug 31 2017

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SUNDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Boonville...Comptche...
  Ukiah...Hopland...Leggett...Laytonville...Willits...Covelo...
  Weaverville...Burnt...Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 100 and 107 
  today...and between 105 and 115 Friday, Saturday and Sunday. 
  Overnight lows ranging from the upper 50s in deep valleys to 
  near 70 in higher terrain.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
090 
WWUS76 KEKA 312223 CCA
NPWEKA

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Eureka CA
323 PM PDT Thu Aug 31 2017

...PROLONGED HEATWAVE EXPECTED LATE THIS WEEK THROUGH EARLY NEXT
WEEK...

.A prolonged period of excessive heat is expected late this week 
through early next week. Afternoon interior temperatures will rise
into the upper 90s to triple digits Thursday, reach peak heat 
Friday and Saturday, and remain above normal through at least 
Monday. A high risk of heat related illnesses is expected, 
particularly for population groups that are most sensitive to 
heat.

CAZ102-104>106-011115-
/O.CON.KEKA.EH.W.0002.170901T1900Z-170904T0300Z/
/O.CON.KEKA.HT.Y.0006.000000T0000Z-170901T1900Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
323 PM PDT Thu Aug 31 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO
8 PM PDT SUNDAY...

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow ...Creek...
  Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 95 and 103 today...and
  between 103 and 113 Friday, Saturday and Sunday. Overnight lows
  ranging from the upper 50s in deep valleys to near 70 in higher
  terrain.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ107-108-110>113-011115-
/O.COR.KEKA.EH.W.0002.000000T0000Z-170904T0300Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
323 PM PDT Thu Aug 31 2017

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SUNDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Boonville...Comptche...
  Ukiah...Hopland...Leggett...Laytonville...Willits...Covelo...
  Weaverville...Burnt...Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 100 and 107 today...and
  between 105 and 115 Friday, Saturday and Sunday. Overnight lows
  ranging from the upper 50s in deep valleys to near 70 in higher
  terrain. Local areas with heavy smoke may see slightly cooler
  temperatures.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
289 
WWUS76 KEKA 011105
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
405 AM PDT Fri Sep 1 2017

...PROLONGED HEATWAVE EXPECTED LATE THIS WEEK THROUGH EARLY NEXT
WEEK...

.A prolonged period of excessive heat is expected late this week
through early next week. Afternoon interior temperatures will
rise into the upper 90s to triple digits Thursday, reach peak
heat Friday and Saturday, and remain above normal through at
least Monday. A high risk of heat related illnesses is expected,
particularly for population groups that are most sensitive to
heat.

CAZ102-104>106-020015-
/O.CON.KEKA.EH.W.0002.170901T1900Z-170904T0300Z/
/O.CON.KEKA.HT.Y.0006.000000T0000Z-170901T1900Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
405 AM PDT Fri Sep 1 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
8 PM PDT SUNDAY...

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow ...Creek...
  Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 100 and 113 today, 
  Saturday and Sunday. Overnight lows ranging from the upper 50s 
  in deep valleys to near 70 in higher terrain.


* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ107-108-110>113-020015-
/O.CON.KEKA.EH.W.0002.000000T0000Z-170904T0300Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
405 AM PDT Fri Sep 1 2017

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SUNDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Boonville...Comptche...
  Ukiah...Hopland...Leggett...Laytonville...Willits...Covelo...
  Weaverville...Burnt...Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 105 and 115 today, 
  Saturday and Sunday. Overnight lows ranging from the upper 50s 
  in deep valleys to near 70 in higher terrain. Local areas with 
  heavy smoke may see slightly cooler temperatures.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
957 
WWUS76 KEKA 011902
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1202 PM PDT Fri Sep 1 2017

...PROLONGED HEATWAVE EXPECTED THROUGH EARLY NEXT WEEK...

.A prolonged period of excessive heat is expected through early 
next week. Afternoon interior temperatures will peak today and
Saturday, and remain above normal through at least Monday. A high
risk of heat related illnesses is expected, particularly for 
population groups that are most sensitive to heat.

CAZ102-104>106-021115-
/O.EXP.KEKA.HT.Y.0006.000000T0000Z-170901T1900Z/
/O.CON.KEKA.EH.W.0002.000000T0000Z-170904T0300Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
1202 PM PDT Fri Sep 1 2017

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SUNDAY...

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow ...Creek...
  Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 100 and 113 today, 
  Saturday and Sunday. Overnight lows ranging from the upper 50s 
  in deep valleys to near 70 in higher terrain. Local areas with
  heavy smoke may see slightly cooler temperatures.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

&&

$$

CAZ107-108-110>113-021115-
/O.CON.KEKA.EH.W.0002.000000T0000Z-170904T0300Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1202 PM PDT Fri Sep 1 2017

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
SUNDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Boonville...Comptche...
  Ukiah...Hopland...Leggett...Laytonville...Willits...Covelo...
  Weaverville...Burnt ...Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 105 and 115 today,
  Saturday and Sunday. Overnight lows ranging from the upper 50s
  in deep valleys to near 70 in higher terrain. Local areas with
  heavy smoke may see slightly cooler temperatures.

* IMPACTS...Moderate to high risk of heat illness for those who 
  are sensitive to heat or for those who are exposed to the sun 
  and active for long durations. This heat will also be 
  dangerous to anyone without proper hydration or adequate 
  cooling. Heat stress is possible for livestock and outdoor 
  pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Aug 30, 3:54 PM PDT, 11 hours 57 minutes earlier.

Area forecast discussion, Aug 30, 3:54 PM PDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 PM PDT Wed Aug 30 2017

.SYNOPSIS...High pressure building into the area will bring hot
weather to the area through early next week. Temperatures are
expected to peak near 70 at the coast and 105 to 115 in the inland
areas. The hottest days are expected to be Friday and Saturday. There
is the chance for thunderstorms early next week.

&&

.Short Term (through Saturday)...An upper level trough moving
through the area is bringing cooler air to the region and helping
to mix out the marine layer at the coast. This has brought cooler
temperatures to the inland areas and breezy conditions to the
coast. Tonight some low clouds will likely return to the Humboldt
and Mendocino coasts. This will likely be in the form of low
stratus. The Del Norte coast will likely see clouds tonight, but
some models are indicating they may clear out late tonight so it
is possible.

Thursday high pressure is expected to build rapidly into the area.
This will bring warming temperatures and the mixing will likely
clear out the coastal stratus quickly in the morning. The remnants
of the marine layer is expected to help slow the warming in
interior Humboldt and Del Norte counties. So have pushed back the
start time for the watch in these counties until Friday. For
Trinity county and interior Mendocino county have upgraded the
watch to warning. The hottest days look to be Friday and Saturday.
MKK

.LONG TERM.../SATURDAY NIGHT THROUGH NEXT WEDNESDAY/
The heat wave will continue through next Monday before gradually
subsiding. Highs in the interior will still be near the century
mark. Through the weekend into early next week, the strong upper
level ridge will shift further east over the Intermountain West, and
this will allow SE flow to set up over NW California starting early
next week. The SE flow will bring in monsoonal moisture into the
area. Models are hinting on the possibility of showers and
thunderstorms each afternoon and evening from Monday through
Thursday. The highest risk area will be over the mountains of
Trinity and Mendocino Counties. Eastern Del Norte and eastern
Humboldt counties can also see these thunderstorms. These
thunderstorms may produce lightning strikes that may lead to
increasing fire danger.

Forecast confidence is above average. Changes to the previous
forecast package is minor.

&&

.AVIATION...Another day of tricky forecast for aviation in NW
California. The marine stratus burned off late this morning over
Arcata, while the marine stratus stubbornly remained over Crescent
City. Ukiah remained VFR all day. However, do not expect the clear
conditions over Arcata to last too much longer. There are marine
stratus just hanging offshore from Arcata. Do expect the marine
stratus to return quickly early this evening to Arcata, while
Crescent City will remain stuck under the marine stratus. The marine
stratus should hang out in the area overnight into tomorrow morning.
Do expect it to burn off the day tomorrow. Ukiah should remain clear
through the forecast period.

&&

.MARINE...Tight northerly pressure gradient sets up off the
coast of NW California. The East Pacific High is nosing its way
towards Vancouver Island, while a thermal trough sets up over
interior northern California. The combined weather systems will
maintain the tight pressure gradient through Thursday. Small craft
advisory for the southern waters with gusty north winds to 30 kt,
with some 35 kt gusts possible farther offshore. The strong winds
will persist through Friday. For the northern outside waters, do
expect gale force wind gusts of 35 to 40 kt from Thursday
afternoon through Friday morning. With the strong north winds,
some very steep waves will also develop. Do expect a brief period
of northerly wind waves to 12 ft from Thursday night into Friday
morning, mainly impacting outside waters near Oregon.

The winds and seas will subside for the weekend as the pressure
gradient over the area weakens.  Changes to the previous forecast
package were minor. Utilized NAM, Hi-res ARW and NMM as the models
of choice.

&&

.FIRE WEATHER...An upper level trough brought cooler temperatures
and higher humidities today. It is also is bringing some
northeast breezy winds. Tonight in Del Norte county NE winds will
be breezy, but RH recoveries are expected to be moderate.
Elsewhere winds will be lighter and RH recoveries will be modest.
Thursday RH will diminish quickly and recoveries will be poor
Thursday night. Elevated winds are expected over Del Norte county
and confidence is increasing. Went ahead and upgraded the watch to
a warning for zones 203 and 204. Farther south in Mendocino
county recoveries will be poor and winds will start to increase
Thursday night. So have issued a fire weather watch. Friday night
into Saturday morning the recoveries will be poor once again and
winds will increase. 925 MB winds are around 20 kt and 850MB winds
will 10 to 20 KT over Mendocino county. So have issued a fire
weather weather watch for Thursday night through Friday night. The
next concern will be the potential for thunderstorms early next
week. This will need to be monitored as it gets closer. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from Thursday afternoon through Saturday
     morning for CAZ276-277.

     Excessive Heat Warning from noon Thursday to 9 PM PDT Monday for
     CAZ106>108-110>113.

     Fire Weather Watch from Thursday afternoon through Friday
     morning for CAZ203-204.

     Excessive Heat Watch from Friday morning through Sunday
     afternoon for CAZ102-104-105.

NORTHWEST CALIFORNIA COASTAL WATERS...

Gale Watch from Thursday afternoon through Friday afternoon for
     PZZ470.

     Small Craft Advisory from 11 PM this evening to 3 PM PDT
     Thursday for PZZ470.

     Small Craft Advisory until 5 PM PDT Friday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 30, 3:42 PM PDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
342 PM PDT Wed Aug 30 2017

CAZ101-103-109-312245-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
342 PM PDT Wed Aug 30 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-110>113-312245-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
342 PM PDT Wed Aug 30 2017

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 2 PM PDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Excessive Heat Warning is currently in effect.
A Fire Weather Watch is currently in effect.

A prolonged period of excessive heat is expected Thursday through at
least Monday, with the hottest temperatures likely Friday and
Saturday when some valley locations may exceed 110 degrees. A
moderate to high risk of heat related illnesses will exist during
this time period.

There is the potential for afternoon thunderstorms Monday and
Tuesday next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-106-312245-
Southwestern Humboldt-Southern Humboldt Interior-
342 PM PDT Wed Aug 30 2017

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Excessive Heat Watch is currently in effect.

A prolonged period of excessive heat is expected Thursday through at
least Monday, with the hottest temperatures likely Friday and
Saturday when some valley locations may exceed 110 degrees. A
moderate to high risk of heat related illnesses will exist during
this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-312245-
Del Norte Interior-Northern Humboldt Interior-
342 PM PDT Wed Aug 30 2017

...RED FLAG WARNING IN EFFECT FROM 5 PM THURSDAY TO 9 AM PDT
FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Periodic episodes of smoke from nearby wildfires will continue to
impact parts of the region, particularly in the Klamath and Trinity
River valleys.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Red Flag Warning is currently in effect.
A Excessive Heat Watch is currently in effect.

A prolonged period of excessive heat is expected Thursday through at
least Monday, with the hottest temperatures likely Friday and
Saturday when some interior valley locations may exceed 110 degrees.
A moderate to high risk of heat related illnesses will exist during
this time period.

Periodic episodes of smoke from nearby wildfires will continue to
impact parts of the region, particularly in the Klamath and Trinity
River valleys.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-312245-
Northern Trinity-
342 PM PDT Wed Aug 30 2017

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 2 PM PDT
SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Periodic episodes of smoke from nearby wildfires will continue to
impact parts of the region, particularly in the Trinity River
valley.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Excessive Heat Warning is currently in effect.

A prolonged period of excessive heat is expected Thursday through at
least Monday, with the hottest temperatures likely Friday and
Saturday when some interior valley locations may exceed 110 degrees.
A moderate to high risk of heat related illnesses will exist during
this time period.

Periodic episodes of smoke from nearby wildfires will continue to
impact parts of the region, particularly in the Trinity River
valley.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 9:04 PM PDTSmall Craft AdvisoryEKA18 hr

Nearby

Heat Advisories in California, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.